Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 44, NWS Tulsa, OK

May 10, 2010Haskell County, Latimer County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2010, 8:38 PM CDT for Haskell County, Latimer County, Pittsburg County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2010, 8:38 PM CDT (01:38 UTC)
Expired
May 10, 2010, 9:30 PM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Haskell County, OK, Latimer County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 5:00 PM CDTTornado Watch PDSSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2010-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2010-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1789 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:58 PM CDT, 40 minutes earlier.

Area forecast discussion, May 10, 7:58 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT MON MAY 10 2010

...MESOSCALE UPDATE...

.DISCUSSION...
THE TORNADIC SUPERCELL NORTHEAST OF CHECOTAH IS QUICKLY LEAVING
SURFACE-BASED INSTABILITY.  THE CAPE IS ONLY AROUND 500 J/KG AROUND
MUSKOGEE.  THIS CELL WILL LOSE ORGANIZATION...BUT BECAUSE OF THE
EXTREMELY FAVORABLE WIND ENVIRONMENT A LOW-LEVEL CIRCULATION COULD
INTENSIFY EVEN DURING THE WEAKENING STAGE.

TWO SUPERCELLS IN CLOSE PROXIMITY TO EACH OTHER IN OKMULGEE COUNTY
CONTINUE TO MOVE EAST-NORTHEAST IN THE EXTREMELY SHEARED
ENVIRONMENT.  WE HAVE SEEN LOW-LEVEL CIRCULATIONS PERIODICALLY
TIGHTEN WITH THE NORTH CELL THAT IS APPROACHING OKMULGEE AND
A TORNADO WAS REPORTED WITH THE CELL EARLIER IN OKFUSKEE COUNTY.
AGAIN GIVEN THE SHEAR IN PLACE...LOW-LEVEL CIRCULATIONS COULD
TIGHTEN IN THESE CELLS AT ANY TIME.

A LARGE TORNADIC SUPERCELL IS APPROACHING THE HUGO AREA IN FAR
SOUTHEAST OKLAHOMA.  STORM-RELATIVE HELICITY IS NEAR 700 M2/S2
AHEAD OF THE CELL...WITH AN EXCELLENT HODOGRAPH.  THE STORM WILL
BE GOING TOWARD SLIGHTLY LESS SURFACE-BASED CAPE...DOWN TO
AROUND 1400 J/KG...BUT THE SHEAR WILL COMPENSATE AND THE
TORNADO POTENTIAL WILL BE HIGH WITH THE CELL AS IT APPROACHES CHOCTAW
COUNTY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, May 10, 8:00 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT MON MAY 10 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
800 PM CDT MON MAY 10 2010

...VIOLENT TORNADOES LIKELY THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING THROUGH TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ALONG THE INTERSTATE 40 CORRIDOR AND
        SOUTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ALONG AND SOUTH OF A OKFUSKEE TO
        FAYETTEVILLE LINE.

SIGNIFICANT WINDS.
        RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA.
        ONSET...ONGOING.

DISCUSSION...
DISCRETE SUPERCELLS...WITH A HISTORY OF PRODUCING DAMAGING
TORNADOES...WILL CONTINUE TO MOVE RAPIDLY EAST ALONG THE INTERSTATE
40 CORRIDOR INTO THE MID TO LATE EVENING. ADDITIONAL SEVERE
THUNDERSTORMS WILL MOVE INTO SOUTHEAST OKLAHOMA THIS EVENING...AND
MAY BE CAPABLE OF PRODUCING TORNADOES...VERY LARGE HAIL AND DAMAGING
WINDS.

INSTABILITY LESSENS FARTHER EAST INTO NORTHWEST ARKANSAS...SO THERE IS
SOME QUESTION CONCERNING THE SEVERITY OF THUNDERSTORMS LATER THIS
EVENING AS THEY MOVE INTO ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORK HAS BEEN ACTIVATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY WILL FOCUS REPEATED ROUNDS
OF THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK.  FORECAST
CONDITIONS DO SUPPORT SEVERE WEATHER POTENTIAL ESPECIALLY FOR
THE FIRST HALF OF THE UPCOMING WEEK...WITH A TRANSITION TO A
HEAVY RAIN THREAT LIKELY BY LATE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXPECT ONE OR MORE DAYS WITH SEVERE WEATHER WATCHES AND WARNINGS
DURING THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 10, 7:22 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             2 S HENRYETTA           35.41N 95.98W
05/10/2010  E1.75 INCH       OKMULGEE           OK   EMERGENCY MNGR

&&

CKH
Special weather statement, May 10, 7:25 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT MON MAY 10 2010

OKZ054>057-110100-
CRAIG OK-NOWATA OK-OSAGE OK-WASHINGTON OK-
725 PM CDT MON MAY 10 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN CRAIG...NOWATA...WASHINGTON AND EASTERN OSAGE

AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
OCHELATA...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...LENAPAH...
WANN...BARTLESVILLE...OCHELATA...DEWEY...COPAN AND SOUTH COFFEYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3672 9538 3655 9600 3682 9616 3700 9582
      3700 9550
TIME...MOT...LOC 0025Z 248DEG 39KT 3666 9594
Local storm report, May 10, 7:29 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TORNADO          PIERCE                  35.43N 95.72W
05/10/2010                   MCINTOSH           OK   BROADCAST MEDIA

            TORNADO REPORTED BY NEWS MEDIA. LOCATIONS APPROXIMATE.

&&

SAA
Local storm report, May 10, 7:49 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     TULSA                   36.13N 95.92W
05/10/2010  E55.00 MPH       TULSA              OK   PUBLIC

0730 PM     NON-TSTM WND GST 2 S WYNONA              36.52N 96.33W
05/10/2010  E0.00 MPH        OSAGE              OK   MESONET

            OCCURRED ABOUT 10 MILES WEST OF ANY OBSERVED
            THUNDERSTORM.

0735 PM     HAIL             COUNCIL HILL            35.56N 95.65W
05/10/2010  E2.75 INCH       MCINTOSH           OK   AMATEUR RADIO

0740 PM     TORNADO          2 S RENTIESVILLE        35.49N 95.49W
05/10/2010                   MCINTOSH           OK   TRAINED SPOTTER

            TORNADO REPORTED 2 SOUTH OF RENTIESVILLE. RAIN WRAPPED.

0743 PM     TORNADO          7 NE OKEMAH             35.50N 96.22W
05/10/2010                   OKFUSKEE           OK   PUBLIC

            TORNADO SIGHTED AND TREES DOWN. RELAYED FROM OUN.

&&

SAA
Special weather statement, May 10, 7:50 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT MON MAY 10 2010

OKZ055>057-110145-
CRAIG OK-NOWATA OK-WASHINGTON OK-
750 PM CDT MON MAY 10 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG...NOWATA AND WASHINGTON

AT 751 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH COFFEYVILLE TO 15 MILES WEST OF NOWATA...MOVING
NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...WELCH AND SOUTH
COFFEYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3698 9504 3696 9503 3671 9518 3660 9578
      3660 9582 3659 9582 3656 9597 3700 9563
      3700 9504
TIME...MOT...LOC 0051Z 243DEG 41KT 3701 9555 3665 9583
Local storm report, May 10, 8:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
836 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             4 N BOX                 35.64N 94.98W
05/10/2010  E2.75 INCH       SEQUOYAH           OK   PUBLIC

            SNAKE CREEK WILDERNESS LODGE

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:02 PM CDTTornado WarningTSACreek, Okfuskee, Okmulgee28 min
May 10, 7:25 PM CDTSpecial Weather StatementTSANowata, Washington35 min
May 10, 7:28 PM CDTTornado WarningTSACreek, Okfuskee, Okmulgee47 min
May 10, 7:36 PM CDTTornado WarningTSAMcIntosh, Muskogee, Okmulgee39 min
May 10, 7:41 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg64 min
May 10, 7:50 PM CDTSpecial Weather StatementTSACraig, Nowata55 min
May 10, 7:54 PM CDTTornado WarningTSAAdair, Cherokee, McIntosh, Muskogee, Sequoyah51 min
May 10, 8:00 PM CDTSevere Thunderstorm WarningTSAChoctaw60 min
May 10, 8:33 PM CDTTornado WarningTSAAdair, Sequoyah42 min
May 10, 8:40 PM CDTTornado WarningTSALatimer, Pittsburg35 min
May 10, 9:09 PM CDTTornado WarningTSALatimer, LeFlore, Pittsburg51 min
May 10, 9:10 PM CDTTornado WarningTSAChoctaw, Pushmataha50 min
May 10, 9:34 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore56 min
May 10, 10:03 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha27 min
May 10, 9:15 PM CDTTornado WarningTSACrawford, Franklin, Madison, Washington45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.